Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Side effects after a year of being on Atripla??
Oct 7, 2009

I have been taking Atripla for a little over a year now. All of a sudden recently I keep breaking out in a rash that comes and goes, gets very itchy and red all over in different spots then goes away for a while, this has continued over the past few weeks and I haven't switched any soaps or anything else I can think of that would be causing this. Is it possible to start having such a reaction after being on this medication so long? When I first took Sustiva in 95' I had the same type of reaction but my CD4 at that time was 57 so had lots of problems. I've been undetectable for years now and just seems strange that it would start happening after taking the Atripla for so long? I have been cutting the pills in half on occasion and not sure if that has something to do with it?? Please help!

Response from Dr. Young

Hello and thank you for your post.

I'd think that it would be quite unusual to see a new rash develop from Atripla after a year on otherwise unremarkable treatment.

I definitely would not recommend cutting your pills in half; this won't help the rash (I think), and could expose you to dangerously ineffective doses of your HIV medications.

I'd recommend having a conversation with your healthcare provider to sort out what the cause of the rash is.

Be well, BY



Previous
HAART in Russia
Next
recieving oral sex

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement